Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 123, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 7, 2003, 11:44 PM EST for Fountain County, Tippecanoe County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 11:44 PM EST (04:44 UTC)
- Expired
- Jul 8, 2003, 12:30 AM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3170 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KIND 080444
SVRIND
INC045-157-080530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 PM EST MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
SOUTHWESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA
* UNTIL 1230 AM EST
* AT 1141 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF ATTICA TO 13
MILES WEST OF ATTICA...OR FROM 16 MILES WEST OF LAFAYETTE TO 11
MILES NORTHEAST OF DANVILLE...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ATTICA AT 1205 AM EST
SHADELAND AT 1220 AM EST
MELLOTT AT 1230 AM EST
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 4025 8666 4024 8706 4012 8711 4019 8746
4024 8733 4036 8720 4036 8710 4044 8699
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:00 PM EST, 10 hours 44 minutes earlier.
Area forecast discussion, Jul 7, 1:00 PM EST, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 100 PM EST MON JUL 7 2003 THUNDERSTORMS AND FLOODING THE PROBLEM FOR TODAY. SAME PATTERN DIFFERENT DAY...WILL AGAIN GO WITH PERSISTENCE AND MODEL BLEND. MORNING MCS LAYS OUTFLOW BOUNDARYS WHICH INITIATE STORMS LATER IN THE AFTERNOON. UPPER PATTERN HAS BEEN THE SAME AS MOIST H85 AIR AND BOUNDARIES-A-PLENTY KEEP A LOT OF CENTRAL INDIANA IN A WET PATTERN. FLOODING IS STILL A BIG CONCERN. FFG FOR THE NORTHERN 1/3 OF THE CWA IS AROUND 1/2 INCH IN 1 HOUR WHICH THESE STORMS ARE MORE THAN CAPABLE OF PRODUCING AS PWATS ARE 140 PERCENT OF NORMAL. WILL CONTINUE FLOOD WATCH THRU TUES MORN. A CHANGE IS ON THE HORIZON FOR THURSDAY/FRIDAY. UPPER TROF AND SHORT WAVE PASS OVER CENTRAL INDIANA EARLY ON THURS MORNING. MODELS DIFFER ON STRENGTH BUT BOTH POINT TO SIMILAR TIMING. LAST SEVERAL RUNS HAVE BEEN CONSISTENTLY POINTING TO THURS SO WILL MENTION MORE SO IN NEXT PACKAGE. THURS NITE/FRI DRYS OUT A BIT AND WILL REMAIN WARM BUT NOT AS HUMID. .IND...FLOOD WATCH THROUGH TUESDAY MORNING NORTHERN TWO-THIRDS. SALLY
Hazardous weather outlook, Jul 7, 11:04 PM EST, 40 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1104 PM EST MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT ...FLOOD WATCH FOR THE NORTHERN TWO THIRDS OF INDIANA THROUGH 4 AM EST... ...SEVERE THUNDERSTORM WATCH NORTH OF AND INCLUDING INDIANAPOLIS THROUGH 4 AM EST... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ESPECIALLY NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE WITH HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY EVENING. SOME IF THESE STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT AND TUESDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) KOCH
In the hours before
Special weather statement, Jul 7, 10:45 PM EST, 59 minutes before
INZ021-029>031-038>042-049-080400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1045 PM EST MON JUL 7 2003 TORNADO WATCH #670 THAT WAS IN EFFECT FOR...CARROLL...HOWARD... TIPPECANOE...CLINTON...TIPTON...MADISON...DELAWARE...RANDOLPH...HAMIL TON AND HENRY COUNTIES...HAS BEEN CANCELLED. A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:31 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 44 min |
| Jul 7, 11:45 PM EST | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 2 hr |
| Jul 8, 12:15 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery | 45 min |
| Jul 8, 12:24 AM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 51 min |
| Jul 8, 12:34 AM EST | Severe Thunderstorm Warning | IND | Hamilton | 41 min |
| Jul 8, 12:40 AM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 50 min |
| Jul 8, 1:03 AM EST | Flash Flood Warning | IND | Madison | 23 hr |
| Jul 8, 1:03 AM EST | Flash Flood Warning | IND | Madison | 57 min |
| Jul 8, 1:14 AM EST | Flash Flood Warning | IND | Hamilton | 61 min |
| Jul 8, 1:15 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 45 min |
| Jul 8, 1:49 AM EST | Flash Flood Warning | IND | Randolph | 56 min |
| Jul 8, 2:01 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 44 min |
| Jul 8, 5:42 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 33 min |
| Jul 8, 5:45 PM EST | Flash Flood Warning | IND | Carroll, Howard, Tipton | 5 hr |
| Jul 8, 5:51 PM EST | Tornado Warning | IND | Putnam | 24 min |
| Jul 8, 6:06 PM EST | Severe Thunderstorm Warning | IND | Fountain | 39 min |
| Jul 8, 6:22 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton | 38 min |
| Jul 8, 6:29 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 46 min |
| Jul 8, 6:38 PM EST | Severe Thunderstorm Warning | IND | Montgomery | 37 min |
| Jul 8, 6:49 PM EST | Severe Thunderstorm Warning | IND | Putnam | 26 min |
| Jul 8, 6:54 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.